Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 19, 1999, 3:54 PM MDT for Garfield County, Utah. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 1999, 3:54 PM MDT (21:54 UTC)
- Expired
- Aug 19, 1999, 5:30 PM MDT
- In force
- 96 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, UT
The radar
The Cedar City radar (KICX), 47 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 192157 FFWSLC UTC017-192330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 354 PM MDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL GARFIELD COUNTY IN UTAH * UNTIL 530 PM MDT * AT 350 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE RED CANYON AREA...STORM CELL IS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER G ROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3770 11244 3766 11232 3781 11222 3781 11240
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:20 PM MDT, 34 minutes earlier.
Area forecast discussion, Aug 19, 3:20 PM MDT, 34 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 320 PM MDT THU AUG 19 1999 SYNOPSIS...A MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE OVER UTAH THROUGH SATURDAY. DISCUSSION...AMS OVER UTAH WILL REMAIN MOIST WITH AFTERNOON AND EVENING INSTABILITY THE MAIN TRIGGER TO THE CONVECTION. THUNDERSTORMS FIRING IN VARIOUS AREAS OF THE STATE ESPECIALLY WHERE THE THE SKIES HAD ONLY PATCHY CLOUDS EARLIER IN THE DAY. SHORT AND LONGER RANGE PROGS SHOW LITTLE CHANGE IN THE PATTERN THROUGH THE FIRST OF NEXT WEEK. A PORTION A TROF OFF THE WEST COAST MOVES INTO NEVADA THE FIRST PART OF THE WEEKEND WITH THE TROF SHEARING. A VERY WEAK FRONTAL BOUNDARY STALLS IN EXTREME SOUTHERN IDAHO LATE ON SATURDAY OR EARLY SUNDAY...BEING THE NORTHERN EDGE OF THE MONSOON. HATE TO BROAD-BRUSH THE FORECAST BUT ITS THE WAY IT HAS TO BE...EVEN INTO THE FIRST PART OF NEXT WEEK. SLC 4444 CDC 4444 ALDER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:30 PM MDT | Flash Flood Warning | SLC | Garfield | 90 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.